Does anyone know how long topamax withdrawal side effects last? I had to get off, rather quickly, because I developed tremor, was suicidal (tried 2x), violently angry, depressed, etc.
On topamax for migraines and panic disorder, 400mg/day for about 5 years. Been off 14 weeks: experiencing mood swings, anger "attacks", insomnia, tremor, hair loss, depression, hot flashes (didn't even have those during menopause!).
Though these are decreasing, I'm still experiencing them. They were worse last week after I'd been taking Evening Primrose Oil (Wikipedia says that's a no-no with topamax).
Does anyone know how long these withdrawal symptoms will last? I read that someone had them for seven weeks, but she didn't list her dose. Someone else posted that it took her two years to reduce her dose because of the increasing symptoms when she was trying to stop topamax. Does anyone else know if there are any supplements which increase these bad side-effects, like flaxseed oil? Any information would be so very much appreciated.
Sometimes, because of the mood swings and the anger, I feel like I'm either losing my mind or have a brain tumor or something: which is exactly how I felt ON the topamax. When is this going to end?
It takes approximately 18 weeks for it to go away. I had taken them for seizures and complex migraines. When taking it, I had severe short term memory loss. It got so bad, that I had to carry around a notebook and pen, and it was a running joke at my work that you could tell me something and I'd turn around and forget. I finally had to go on disability. They titrated me off, and the side effects finally wore off around week 19. I hope you are doing well going off so quickly. My understanding was it could have seriously bad side effects if you did. I hope you experienced none of those.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.